Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Experiencing light headedness and dizziness while standing or walking. Taking iron tablet. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions

I have been experiencing a feeling of light headedness / dizziness only while standing or walking. The room isn't spinning but I feel like I am going to fall over. As soon as I sit down it goes away.I don't have any pain or nausea. I take iron tablets as well as B12. I am 32 and female. What could be causing this?
Posted Mon, 27 Aug 2012 in General Health
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

I would like to know a few more things in order to help you better

1. Why were you put on iron tablets and Vit b12?
2. From how long are you experiencing these symptoms?
3. Does it go away when the eyes are closed?
4. Any recent issues of cough, cold or ear pain?
5. Please mention the medications you are on right now

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: Experiencing light headedness and dizziness while standing or walking. Taking iron tablet. What's wrong? 49 minutes later

I take iron and B12 because I am a vegetarian. I took iron tablets for 1 month last year as I was very fatigued and thought maybe they would help again. I take the B12 regularly but I did stop for a couple of months for no reason and only started taking it again 3 weeks ago.

I have had these symptoms for 3 weeks, getting slightly better but very very slowly

It helps to close my eyes but doesn't completely go away

No recent coughs colds or ear pain

I take no medication only the occasional panadol if I am in pain

Answered by Dr. Rakesh Madhyastha 10 hours later

Thanks for the query

At the outset it looks like BPPV ( benign paroxysmal positional vertigo) which is a very common problem seen in our day to day OPD. It is caused by infection of the inner ear. Inner ear is responsible for the balance of our body. beta histadine is the ideal drug to be taken for symptomatic relief.
But since it has been 3 weeks I would like you to approach a ENT specialist for an examination and also prescription of the beta histadine.
For now please do the following
1. Avoid sudden jerky movements of the head
2. Avoid loud places and music
3. Avoid exposure to the cold weather

BPPV of infective cause patients generally do well and recover completely

If you have any further queries please let me know I will be happy to reply

I wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor